Alert archive / New Jersey / Gale Watches in 2020

Gale Watch 19, NWS Philadelphia/Mount Holly

November 14, 2020

NWS Philadelphia/Mount Holly issued this gale watch at Nov 14, 2020, 3:31 AM EST. It took effect at Nov 15, 2020, 10:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 14, 2020, 3:31 AM EST (08:31 UTC)
In effect from
Nov 15, 2020, 10:00 AM EST
Expired
Nov 14, 2020, 3:06 PM EST
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

043 
WHUS71 KPHI 140831
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
331 AM EST Sat Nov 14 2020

ANZ450>455-142200-
/O.NEW.KPHI.GL.A.0019.201115T1500Z-201116T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
331 AM EST Sat Nov 14 2020

...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT...

* WHAT...South winds will become southwest later Sunday around 25
  to 35 kt with gusts up to 45 kt. Seas 6 to 10 ft.

* WHERE...New Jersey and Delaware Atlantic coastal waters. 

* WHEN...From Sunday morning through late Sunday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ431-142200-
/O.NEW.KPHI.GL.A.0019.201115T1500Z-201116T0500Z/
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
331 AM EST Sat Nov 14 2020

...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

* WHAT...South winds will become southwest later Sunday around 15
  to 25 kt with gusts up to 35 kt.

* WHERE...Lower Delaware Bay.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
1 follow-up statement
505 
WHUS71 KPHI 142006
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
306 PM EST Sat Nov 14 2020

ANZ450>455-151000-
/O.UPG.KPHI.GL.A.0019.201115T1500Z-201116T1100Z/
/O.NEW.KPHI.GL.W.0024.201115T1600Z-201116T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
306 PM EST Sat Nov 14 2020

...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 6 AM EST MONDAY...

* WHAT...Southwest winds 25 to 35 kt with gusts up to 45 kt and
  seas 6 to 10 ft expected.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...From 11 AM Sunday to 6 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...The strongest winds will occur Sunday
  evening ahead of a strong cold front. A squall with heavy rain
  will pass offshore during the evening hours with gusts up to 50
  kt possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ431-151000-
/O.UPG.KPHI.GL.A.0019.201115T1500Z-201116T0500Z/
/O.NEW.KPHI.GL.W.0024.201115T1600Z-201116T0400Z/
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
306 PM EST Sat Nov 14 2020

...GALE WARNING IN EFFECT FROM 11 AM TO 11 PM EST SUNDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and very 
  rough waters expected.

* WHERE...Delaware Bay waters south of East Point NJ to 
  Slaughter Beach DE.

* WHEN...From 11 AM to 11 PM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...The strongest winds will occur Sunday
  evening ahead of a strong cold front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ430-151000-
/O.NEW.KPHI.SC.Y.0087.201115T1600Z-201115T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
306 PM EST Sat Nov 14 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EST SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 35 kt and 
  rough waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE.

* WHEN...From 11 AM to 6 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...The strongest winds will occur Sunday
  evening ahead of a strong cold front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Staarmann

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Nov 13, 9:12 PM EST, 6 hours 19 minutes earlier.

Area forecast discussion, Nov 13, 9:12 PM EST, 6 hours 19 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
912 PM EST Fri Nov 13 2020

.SYNOPSIS...
High pressure builds in from the west tonight, then moves
offshore Saturday night. A cold front works its way through the
region Sunday and Sunday night. High pressure returns for most
of next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
High pressure over the Midwest will build east tonight and will
be just west of the Appalachians by Saturday morning. Clear
skies with light northwest winds on tap.

There is not much of a surge of drier air, so it will not take
much for patchy fog to develop, as there is still a good deal of
low level moisture trapped around the area. Not anticipating
widespread dense fog at this time.

Temperatures will drop down into the mid and upper 30s for most
of the region, and around freezing in the Pocono Mountains.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
The center of the high will extend from the Hudson Valley down
through New Jersey and into Delaware by Saturday afternoon.
Plenty of sunshine on tap with highs a few degrees shy of
normal, topping off in the low to mid 50s, except for the
southern Poconos and far northwest New Jersey, where highs will
be in the 40s.

Low pressure moves into the Great Lakes Saturday night, and then
lifts into eastern Canada Sunday and Sunday night. This will
drag a cold front through the region Sunday, and the front
will clear the region Sunday night.

There may be a few hours of snow at the onset in the southern
Poconos Sunday morning, but temperatures warm up fairly quickly
and precip changes to plain rain. Not expecting much, if any,
snow accumulation in those areas.

Rain showers increase in coverage throughout the day Sunday and
taper off Sunday evening as the cold front departs.

South to southwest flow ahead of the front on Sunday will bring
warmer air into the region, with highs on Sunday rising into
the mid 50s to upper 60s across the forecast area. With
considerable cloud cover expected for Sunday night, overnight
lows will be a little more mild but drop into the upper 30s to
40s across the region.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
High pressure will start to build into the area from the west
later Monday and continue through the middle of the week. The
pressure gradient tightens up pretty good between the departing
low and the building high, so expect that Monday will be a bit
on the breezy side. Monday's high will still be warm and into
the 50s to lower 60s.

As the high builds in, a trough develops to our northwest and
drops down as a secondary cold front on Tuesday. This will be a
dry, reinforcing cold front as it has markedly colder air moving
in behind it. With a colder northwest to west flow, we can
expect the highs to drop about 5 to 10 degrees from where they
were on Monday and remain in the 40s to lower 50s across the
region, with some upper 30s across the higher terrain. With the
cold air in place and limited cloud cover Tuesday night,
overnight lows will drop down into the 20s to lower 30s, by far
the coldest temperatures we have seen in the past couple of
weeks. Unfortunately, the winds will remain up overnight as the
upper jet crosses the region, making it feel even colder than it
actually is outside. Definitely a night to bundle up and break
out the blankets and get the winter coats ready for the morning
if headed out.

The high will slide across the Tennessee and Ohio Valleys on
Wednesday before sliding to the southeast on Thursday and remain
in place through the end of the week. Overall, we should have a
couple of beautiful fall days across the region, albeit below
normal temperatures. Wednesday will still be fairly cold with
highs in the mid 30s to mid 40s across the region, The airmass
should be able to modify some by Thursday though it will only
result in highs being slightly warmer and mostly in the mid 40s
to lower 50s and trending up into the mid 50s to upper 50s on
Friday.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR. Light NW winds. High confidence.

Saturday...VFR. NW winds less than 10 kt. High confidence.

Saturday night...VFR. LGT/VRB winds. High confidence.

Outlook...

Sunday...VFR conditions early will drop to MVFR or lower in
rain. Conditions will start to improve back to VFR Sunday night.
Southeast winds around 10 to 15 knots becoming southwest to
west late. Wind gusts around 20 to 30 knots possible. Moderate
confidence.

Monday...VFR conditions expected. West winds around 10 to 15 knots
with gusts around 20 to 25 knots. Moderate confidence.

Tuesday...VFR conditions expected. West to northwest winds around 10
to 20 knots with higher gusts possible. Moderate confidence.

&&

.MARINE...
NW winds 15-20 kt tonight, with occasional gusts to 25 kt. Do
not anticipate gusts to be frequent enough nor widespread enough
to warrant a Small Craft Advisory. Seas will be around 4 feet.

Sub-SCA conditions on tap for Saturday and Saturday night.

Outlook...

Sunday...Increasing seas and winds through the day. Small Craft
Advisory conditions likely by midday with the potential for
Gale force gusts late Sunday afternoon and Sunday night. Seas
build to 4 to 7 feet on the ocean.

Monday...Small Craft Advisory conditions expected to continue
through Monday. Seas are expected to drop below 5 feet around
Monday afternoon but winds will continue to gust above 25 knots
through Monday night.

Tuesday...Small Craft Advisory conditions are expected to
continue on the waters with the potential for Gale force gusts
Tuesday afternoon/evening. Seas will build and are expected to
exceed 5 feet by Tuesday afternoon.

&&

.TIDES/COASTAL FLOODING...
Astronomical tides will remain elevated over the next couple of
days in association with the upcoming new moon. That being
said, tidal departures will be fairly low due to prevailing
offshore flow through Saturday night. Consequently we are only
forecasting sub- advisory minor tidal flooding (for the Atlantic
and Delaware Bay sites) for this coming AM's (Saturday's) high
tide cycle. The astro- tides will increase further with Sunday
morning's high tide, so that will also have to be watched for
the potential for advisory-lvl flooding at some sites. However
confidence remains low given that this meteorological regime is
not typically a favorable one for tidal flooding.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...MPS
Near Term...MPS
Short Term...MPS
Long Term...MPS
Aviation...MPS
Marine...MPS
Tides/Coastal Flooding...WFO PHI
Hazardous weather outlook, Nov 13, 6:01 PM EST, 9 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
601 PM EST Fri Nov 13 2020

DEZ001>004-MDZ012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-142300-
New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-
Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
601 PM EST Fri Nov 13 2020

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-142300-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
601 PM EST Fri Nov 13 2020

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gale force wind gusts are possible Sunday into Sunday night. A gale
warning may be needed.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MPS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 2:09 PM ESTCoastal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more26 hr
Nov 14, 3:06 PM ESTGale WarningPHI39 hr
Nov 14, 3:06 PM ESTSmall Craft AdvisoryPHI12 hr
Nov 14, 3:11 PM ESTFrost AdvisoryPHICape May, Cumberland, Salem12 hr
Nov 14, 3:11 PM ESTWind AdvisoryPHIAtlantic, Burlington, Cape May, Monmouth, Ocean31 hr

Nearby

Gale Watches in New Jersey, 2020Every gale watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.